I finished cyclo 3 weeks ago, & purpura on toes getting worse. How soon can I expect the treatment to take effect?

The info leaflet I was given did say this can take up to 3 months, but I would be interested to hear everyone's experiences.

I thought I was lucky & the cyclo was working quickly, as my haemoglobin levels had come up mid way through treatment. My rheumy felt this could only be from the cyclo. So I am concerned that the vasculitic lesions should be worse then ever now, & also accompanied by other lupus/vasculitis symptoms like fevers, joint pain, fatigue & a sore palate. I have let my rheumy nurse know, & I am currently waiting to hear back from her.

Many thanks in advance for your input. X

7 Replies

  • I had a course of 10 cyclo infusions my bloods was good through out, however my the time I had received the 9th infusion I was feeling a little breathless and developed a slight pain in the side of my chest. After having an X-ray it was discovered the cyclo hadn't worked.

  • Sorry to hear this doghouse. I was warned it might not work. I remember the rhuemy writing it on the consent form along with the possible side effects & making a mental note, but sincerely hoping this wouldn't be the case. It's early days for me, but I am concerned that my symptoms are worsening. Did you find an alternative treatment to help you?

  • Hi Roobarb , I had a course of rituximab which involved 1 infusion for 4 weeks and I'm now on azathioprin 150mg plus prednisolone 10mg. I'm not sure if it as worked or not because I don't feel any different but I have been told it might take a while for it to kick in . I saw my rheumatologist on Tuesday and he was pleased how things was but suggested I wait before I have another scan but I see my other rheumatologist at the end of October so we will see what he says. By the way I have WG (GPA) I don't know if that makes a difference .

  • hello doghouse I am going in for my 5th cycle on tues I am having with breathing did mention to my concusten he he examed me and said my chest was clear still having probs with breathing exspecily when walking I have slight pain in chest he thought it might be the steroids and he resused them to 20 mg per day I am going to mention on tues excuse the spelling xxxxx cedric

  • I hope the steroid reduction helps. X

  • and me but so far it hasn't it as been three wks since the reduction of steroids hears hopeing and thanks 4 your coment

  • Hi Cedric , I'm not a great speller myself so no worries. It was only when i reduced my steroids my breathing got worse and I developed the pain in the side of my chest , my steroids was increased again to 15mg and things improved. After my course of ritux my steroids are now down to 10mg.

You may also like...